Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 190, NWS Fort Worth, TX

June 12, 2012Coryell County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Jun 12, 2012, 3:41 PM CDT for Coryell County, Texas. It was in force for 64 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 12, 2012, 3:41 PM CDT (20:41 UTC)
Expired
Jun 12, 2012, 4:45 PM CDT
In force
64 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon

County Coryell County, TX

The radar

The Ft Hood radar (KGRK), 87 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 12, 4:05 PM CDTTSTM WND DMGFort Hood, TXNUMEROUS LARGE TREE LIMBS BLOWN DOWN. A FEW LARGE TREES BLOWN DOWN AS WELL. ESTIMATED 60 MPH WINDS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 12, 11:00 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 8.7 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2012-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 332 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2012-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -66 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
332 J/kg
Mixed-layer CIN
-471 J/kg
Mixed-layer LCL
1574 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-66 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

364 
WUUS54 KFWD 122041
SVRFWD
TXC099-122145-
/O.NEW.KFWD.SV.W.0190.120612T2041Z-120612T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
341 PM CDT TUE JUN 12 2012

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CORYELL COUNTY IN NORTH CENTRAL TEXAS...

* UNTIL 445 PM CDT

* AT 339 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES
  WEST OF GATESVILLE...MOVING SOUTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  GATESVILLE AROUND 355 PM...
  FORT GATES AROUND 400 PM...
  COPPERAS COVE AROUND 410 PM...
  MOTHER NEFF STATE PARK AROUND 430 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM HAS
PASSED.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3132 9809 3146 9817 3171 9770 3132 9742
      3107 9790
TIME...MOT...LOC 2039Z 313DEG 23KT 3146 9787

$$


85/NH
2 follow-up statements
906 
WWUS54 KFWD 122113
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
413 PM CDT TUE JUN 12 2012

TXC099-122145-
/O.CON.KFWD.SV.W.0190.000000T0000Z-120612T2145Z/
CORYELL TX-
413 PM CDT TUE JUN 12 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR CORYELL COUNTY...

AT 413 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
SOUTH OF FORT GATES...MOVING SOUTHEAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  OGLESBY AROUND 420 PM CDT...
  MOTHER NEFF STATE PARK AROUND 435 PM CDT...

LAT...LON 3145 9799 3163 9767 3132 9742 3107 9790
TIME...MOT...LOC 2113Z 313DEG 23KT 3131 9768

$$
485 
WWUS54 KFWD 122142
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
442 PM CDT TUE JUN 12 2012

TXC099-122151-
/O.EXP.KFWD.SV.W.0190.000000T0000Z-120612T2145Z/
CORYELL TX-
442 PM CDT TUE JUN 12 2012

...THE SEVERE THUNDERSTORM WARNING FOR CORYELL COUNTY EXPIRES AT 445
PM CDT...

AT 441 PM CDT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING 
MOVED OUT OF THE AREA AND THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3145 9799 3163 9767 3132 9742 3107 9790
TIME...MOT...LOC 2141Z 313DEG 23KT 3119 9753

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 3:20 PM CDT, 21 minutes earlier.

Area forecast discussion, Jun 12, 3:20 PM CDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
320 PM CDT TUE JUN 12 2012

.DISCUSSION...

WILL BE REMOVING THE NORTHWEST AND NORTHERN COUNTIES OUT OF THE
WATCH.

SEVERE THUNDERSTORM POTENTIAL WILL CONTINUE OVER THE SOUTHERN
HALF OF THE CWA THE REST OF THE AFTERNOON AND INTO THE EARLY
EVENING HOURS AS CONVECTION MOVES THROUGH AIR RICH IN CAPE AND
INSTABILITY. LARGE HAIL AND DAMAGING WINDS REMAIN THE MOST LIKELY
SEVERE WEATHER THREAT.

FOR TONIGHT...NEW CONVECTION FIRING UPSTREAM IN THE NEW
MEXICO/COLORADO ROCKIES IS EXPECTED TO MOVE SOUTHEAST INTO THE
PANHANDLE THIS EVENING AND DEVELOP INTO AN MCS. THIS WILL EVENTUALLY
WORK INTO THE WESTERN CWA NEAR DAYBREAK AND ACROSS THE REMAINING
CWA WEDNESDAY MORNING THROUGH MIDDAY OR EARLY AFTERNOON. ONCE
AGAIN...DEPENDING ON HOW MUCH THE AIR GETS WORKED OVER...ENOUGH
INSTABILITY MAY REMAIN FOR A FEW STRONG TO SEVERE THUNDERSTORMS.
WE WILL LINGER LOW POPS ACROSS THE CWA WEDNESDAY AFTERNOON AS
OUTFLOW BOUNDARIES MAY BE PRESENT AND BECOME THE FOCUS FOR LOW
LEVEL CONVERGENCE AND STORM DEVELOPMENT.

SOME MODEL SOLUTIONS LINGER SOME STORM POTENTIAL INTO
THURSDAY...BUT HAVE LOW CONFIDENCE THAT MUCH IF ANY WILL OCCUR AS
THE STORM TRACK AND SURFACE BOUNDARIES MOVE NORTH OF THE REGION.

AS FOR TEMPERATURES...CONVECTION AND OUTFLOW WILL MAKE IT
DIFFICULT TO SELECT ACCURATE LOWS OVER THE SOUTHERN TONIGHT...AND
CIRRUS SHIELD WILL AFFECT HOSE IN THE NORTH. LOWER TO MID 70S IS
THE BEST GUESS...HOWEVER A FEW LOCATIONS MAY SEE UPPER 60S. DECIDE TO
HOLD MAX TEMPS NEAR NORMAL AND MIN TEMPS SLIGHTLY ABOVE NORMAL
INTO THE WEEKEND THEN INCHING UP A FEW DEGREES EARLY NEXT WEEK.

75

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  75  91  75  91  75 /  40  30  10   5   5
WACO, TX              72  92  73  93  73 /  50  20  10   5   5
PARIS, TX             70  89  70  89  71 /  30  30  10   5   5
DENTON, TX            73  90  71  91  72 /  50  20  10   5   5
MCKINNEY, TX          72  90  71  90  71 /  40  30  10   5   5
DALLAS, TX            76  91  75  91  75 /  40  30  10   5   5
TERRELL, TX           73  90  72  91  73 /  30  40  10   5   5
CORSICANA, TX         73  92  73  92  73 /  30  40  10   5   5
TEMPLE, TX            72  94  72  93  72 /  50  10  10   5   5
MINERAL WELLS, TX     70  92  71  92  71 /  50  20  10   5   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

05/75
Hazardous weather outlook, Jun 12, 3:36 PM CDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
336 PM CDT TUE JUN 12 2012

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-131200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
336 PM CDT TUE JUN 12 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE SOUTH OF A
COMANCHE...TO CLEBURNE...TO ATHENS LINE INTO THIS EVENING. THREATS
INCLUDE LARGE HAIL...DAMAGING WINDS IN EXCESS OF 60 MPH...AND
FREQUENT LIGHTNING. A BRIEF...ISOLATED TORNADO CANNOT BE RULE OUT
WHERE BOUNDARY INTERACTIONS OCCUR. ALSO...LOCALIZED HEAVIER
RAINFALL IN EXCESS OF ONE INCH MAY RESULT IN STREET FLOODING AND
MINOR FLOODING OF LOW LYING AREAS.

MORE THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE TEXAS AND
OKLAHOMA PANHANDLES TONIGHT AND MOVE INTO FAR WESTERN NORTH TEXAS
JUST BEFORE SUNRISE. SEVERE WEATHER IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS CHANCES WILL CONTINUE ACROSS NORTH TEXAS ESPECIALLY
DURING THE MORNING HOURS WEDNESDAY. SEVERE WEATHER WILL REMAIN
POSSIBLE...THOUGH NOT CERTAIN DUE TO UNCERTAINTIES REGARDING
INSTABILITY ACROSS THE AREA.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL REMAIN LIKELY THROUGH EARLY EVENING SOUTH
OF A GOLDTHWAITE...CLEBURNE...ATHENS LINE. ACTIVATION MAY BE
NEEDED ONCE AGAIN BEFORE SUNRISE ACROSS WESTERN NORTH TEXAS.

05/

In the hours before

Local storm report, Jun 12, 12:15 PM CDT, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1215 PM CDT TUE JUN 12 2012

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1209 PM     HAIL             3 W CISCO               32.38N  99.02W
06/12/2012  E1.75 INCH       EASTLAND           TX   FIRE DEPT/RESCUE

            QUARTER TO GOLFBALL HAIL BEGAN AROUND 1209 PM AND STILL
            FALLING
Local storm report, Jun 12, 1:13 PM CDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
113 PM CDT TUE JUN 12 2012

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0108 PM     TSTM WND GST     RISING STAR             32.10N  98.97W
06/12/2012  E60 MPH          EASTLAND           TX   FIRE DEPT/RESCUE
Local storm report, Jun 12, 2:13 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
213 PM CDT TUE JUN 12 2012

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     TSTM WND GST     1 NNE COMANCHE          31.91N  98.61W
06/12/2012  M64 MPH          COMANCHE           TX   AWOS

            MEASURED AT KMKN
Special weather statement, Jun 12, 2:30 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
230 PM CDT TUE JUN 12 2012

TXZ131-133-134-145-146-122000-
ELLIS TX-HILL TX-HOOD TX-JOHNSON TX-NAVARRO TX-
230 PM CDT TUE JUN 12 2012

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHERN ELLIS COUNTY
  NORTHERN HILL COUNTY
  CENTRAL HOOD COUNTY
  JOHNSON COUNTY
  NAVARRO COUNTY

AT 226 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM GRANBURY AND
CLEBURNE...TO NEAR ITASCA AND ITALY. THE STORMS ARE MOVING SOUTHEAST
AT 10 MPH.

NICKEL-SIZED HAIL AND WIND GUSTS IN EXCESS OF 40 MPH CAN BE EXPECTED
FROM THESE STORMS. IN ADDITION...BRIEF FUNNEL CLOUDS MAY FORM.

LAT...LON 3249 9791 3249 9745 3222 9661 3200 9626
      3180 9649 3182 9672 3206 9708 3216 9746
      3218 9747 3217 9749 3219 9759 3221 9762
      3231 9761 3232 9779
TIME...MOT...LOC 1926Z 305DEG 11KT 3238 9750 3220 9705
          3210 9678

25
Local storm report, Jun 12, 2:39 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
239 PM CDT TUE JUN 12 2012

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     TSTM WND DMG     COMANCHE                31.90N  98.62W
06/12/2012                   COMANCHE           TX   LAW ENFORCEMENT

            POWERLINES AND LARGE TREE LIMBS DOWN THROUGHOUT TOWN
Local storm report, Jun 12, 3:17 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
317 PM CDT TUE JUN 12 2012

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     HAIL             GRANDVIEW               32.27N  97.18W
06/12/2012  E0.88 INCH       JOHNSON            TX   AMATEUR RADIO

            NICKELS REPORTED NEAR HWY 4 IN GRANDVIEW

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 7:24 PM CDTSevere Thunderstorm WarningFWDYoung96 min
Jun 11, 8:28 PM CDTSevere Thunderstorm WarningFWDJack77 min
Jun 11, 8:32 PM CDTSpecial Weather StatementFWDMills28 min
Jun 11, 8:56 PM CDTSevere Thunderstorm WarningFWDYoung30 min
Jun 11, 9:14 PM CDTSevere Thunderstorm WarningFWDMontague32 min
Jun 11, 9:55 PM CDTSevere Thunderstorm WarningFWDCooke65 min
Jun 11, 9:59 PM CDTSpecial Weather StatementFWDParker, Wise31 min
Jun 11, 10:26 PM CDTSpecial Weather StatementFWDWise34 min
Jun 11, 10:41 PM CDTSpecial Weather StatementFWDMontague34 min
Jun 11, 10:54 PM CDTSpecial Weather StatementFWDDenton, Parker, Tarrant, Wise21 min
Jun 11, 10:56 PM CDTSevere Thunderstorm WarningFWDCooke49 min
Jun 11, 11:07 PM CDTSpecial Weather StatementFWDDenton, Parker, Tarrant, Wise23 min
Jun 11, 11:24 PM CDTSpecial Weather StatementFWDCollin, Dallas, Denton, Parker, Tarrant, Wise51 min
Jun 11, 11:33 PM CDTSpecial Weather StatementFWDGrayson27 min
Jun 12, 12:02 AM CDTSpecial Weather StatementFWDGrayson28 min
Jun 12, 12:14 AM CDTSpecial Weather StatementFWDCollin, Dallas, Denton, Tarrant46 min
Jun 12, 12:15 AM CDTSpecial Weather StatementFWDFannin60 min
Jun 12, 12:31 AM CDTSpecial Weather StatementFWDGrayson29 min
Jun 12, 12:44 AM CDTSevere Thunderstorm WarningFWDFannin, Hunt46 min
Jun 12, 1:02 AM CDTSevere Thunderstorm WarningFWDDelta, Hopkins, Lamar58 min
Jun 12, 1:05 AM CDTSpecial Weather StatementFWDCollin25 min
Jun 12, 2:01 AM CDTSevere Thunderstorm WarningFWDHopkins44 min
Jun 12, 2:18 AM CDTSpecial Weather StatementFWDVan Zandt27 min
Jun 12, 10:42 AM CDTSpecial Weather StatementFWDYoung33 min
Jun 12, 11:21 AM CDTSpecial Weather StatementFWDStephens54 min
Jun 12, 11:27 AM CDTSpecial Weather StatementFWDYoung33 min
Jun 12, 11:33 AM CDTSpecial Weather StatementFWDEastland27 min
Jun 12, 11:50 AM CDTSpecial Weather StatementFWDStephens25 min
Jun 12, 11:55 AM CDTSevere Thunderstorm WarningFWDEastland, Stephens80 min
Jun 12, 12:34 PM CDTTornado WarningFWDEastland41 min
Jun 12, 12:52 PM CDTSevere Thunderstorm WarningFWDErath, Hood, Palo Pinto, Parker53 min
Jun 12, 1:12 PM CDTAreal Flood AdvisoryFWDEastland2 hr
Jun 12, 1:12 PM CDTSevere Thunderstorm WarningFWDComanche, Eastland63 min
Jun 12, 2:11 PM CDTSevere Thunderstorm WarningFWDComanche, Hamilton, Mills64 min
Jun 12, 2:30 PM CDTSpecial Weather StatementFWDHood, Johnson, Navarro30 min
Jun 12, 2:37 PM CDTSevere Thunderstorm WarningFWDJohnson53 min
Jun 12, 3:08 PM CDTSevere Thunderstorm WarningFWDEllis, Hill, Navarro52 min
Jun 12, 4:04 PM CDTSevere Thunderstorm WarningFWDBell56 min
Jun 12, 4:10 PM CDTSpecial Weather StatementFWDLeon35 min
Jun 12, 4:11 PM CDTSpecial Weather StatementFWDNavarro34 min
Jun 12, 4:12 PM CDTSpecial Weather StatementFWDLeon33 min
Jun 12, 4:31 PM CDTSpecial Weather StatementFWDMadison29 min
Jun 12, 4:43 PM CDTSevere Thunderstorm WarningFWDMilam77 min
Jun 12, 5:13 PM CDTAreal Flood AdvisoryFWDAnderson, Freestone, Leon92 min
Jun 12, 5:24 PM CDTSpecial Weather StatementFWDAnderson, Leon, Robertson21 min
Jun 12, 5:46 PM CDTAreal Flood AdvisoryFWDMilam, Robertson89 min

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.